advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Connecticut, USA:

I am a 26 year old female who has had type 1 diabetes for two years. I am currently on an insulin pump. Periodically, I will have trouble with high blood sugars that last for two to three days before I can get them under control. It seems like there is no apparent reason for it and, even when I try to watch my diet a little closer, it doesn't change. During this time period I also experience headaches and sometimes nausea, but the headache is really want bothers me. I know it could be due to ketones, but often, when I have tested, there haven't been any. I also don't believe that it is stress related or hormone related, so I am really confused to why this is happening. It seems like just when I have things under control, this occurs. Do you have any advice?

Answer:

This sounds similar to several of my patients who have site issues with the pump, either due to the catheter or area in which it is inserted. You do not indicate whether you have changed sites when this happens. It may be an absorption issue with the area of insertion. Additionally, you may wish to consider changing the type of catheter, if possible, to provide better "flow" of insulin.

Other reasons could be stress or menstrual cycle issues, but this does not appear to be the case since you do not indicate any pattern to the elevation of the glucoses. Do you have pump alarms during this time? This may indicate an interruption of flow to the catheter and tubing. I would definitely look to the sites or type of catheter first and discuss this with your physician. If this continues, I would look to try a different insulin or change the tubing more often.

ABS

DTQ-20040513182131
Original posting 17 May 2004
Posted to Hyperglycemia and DKA and Aches and Pains

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.